Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 25, 2003, 7:59 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2003, 7:59 PM CDT (00:59 UTC)
- Expired
- Aug 25, 2003, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 260059 SVRMKX WIC059-101-260200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 759 PM CDT MON AUG 25 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 900 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KANSASVILLE...OR ABOUT 6 MILES WEST OF UNION GROVE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CAPE AT 805 PM CDT. FRANKSVILLE AT 815 PM CDT. RACINE AT 820 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4273 8827 4257 8818 4265 8776 4284 8783 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:00 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 2:00 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT MON AUG 25 2003 FORECAST FORECAST ON SEVERE WEATHER POTENTIAL FOR TONIGHT. THE STAGE IS SET FOR SEVERE WEATHER TONIGHT AS ABUNDANT MOISTURE IS IN PLACE WITH DEWPOINTS IN THE 60S AND PRECIPITABLE WATER AMOUNTS 1.5+ ACROSS SOUTHERN WISCONSIN...PLUS STRONG RADIATIONAL HEATING DRIVING CAPES TO 2000 PLUS AS CLOUDS CLEAR THIS AFTERNOON. THE ACTORS TO DRIVE THE DRAMA ARE STRONG UPPER LEVEL DIVERGENCE COUPLED WITH DAKOTAS COLD FRONT AND STRONG LOW/MID LEVEL WINDS IN TO PRODUCE FORWARD PROPAGATING MCS WITH DAMAGING WINDS PER SPC DISCUSSION. ANY EARLY STORMS WILL BE MAINLY LARGE HAIL AND HEAVY RAIN PRODUCERS OUT AHEAD OF MCS. AND WITH INCREASING SHEAR...CAN NOT RULE OUT AN ISOLATED TORNADO. SO WILL BOOST GRIDS TO INCLUDE MENTION OF SEVERE POTENTIAL WITH DAMAGING WINDS...HAIL AND HEAVY RAIN. .MKX...NONE. EISE
Hazardous weather outlook, Aug 25, 7:00 PM CDT, 59 minutes before
WIZ041-042-046-047-051>072-261000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 700 PM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING THUNDERSTORM WINDS UP TO 60 MPH...LARGE HAIL...AND HEAVY RAINFALL ARE POSSIBLE. THUNDERSTORMS ARE FORECAST TO BECOME MORE NUMEROUS AFTER 9PM...ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE COMBINATION OF A WEAK SURFACE TROUGH OF LOW PRESSURE...AMPLE MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE...AND A FAVORABLE UPPER LEVEL WIND FLOW...WILL LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE NEXT CHANCE FOR STRONG THUNDERSTORMS WILL BE THURSDAY NIGHT...AS A VIGOROUS LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...TRACK EAST FROM THE CENTRAL PLAINS. THIS SYSTEM WILL SIGNAL A SHIFT TOWARD COOLER WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TONIGHT. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:07 PM CDT | Special Marine Warning | MKX | 83 min | |
| Aug 25, 8:07 PM CDT | Special Marine Warning | MKX | 83 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.